MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII FEM LUG PUNCH; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII FEM LUG PUNCH; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71440183
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during tka the lug punch got stuck in the "up" position.Broke in patient while impacting the femur.All pieces accounted for.No delay or injury reported.Procedure finished with the same device.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The photo provided could not confirm the stated failure.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GII FEM LUG PUNCH
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8062400
Report Number1020279-2018-02431
Device Sequence Number19192346
Product Code HRY
UDI-Device Identifier03596010329868
UDI-Public03596010329868
Combination Product (Y/N)N
Initial Reporter StateMN
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2014
Device Catalogue Number71440183
Device Lot Number04FM12179
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1